Corvinus
Corvinus

On Probabilistic Rationing Methods

Tasnádi, Attila (2002) On Probabilistic Rationing Methods. Mathematical Social Sciences, 44 (2). pp. 211-221. DOI 10.1016/S0165-4896(02)00014-8

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
158kB

Official URL: http://linkinghub.elsevier.com/retrieve/pii/S0165489602000148


Abstract

Rationing occurs if the demand for a certain good exceeds its supply. In such situations a rationing method has to be specified in order to determine the allocation of the scarce good to the agents. Moulin (1999) introduced the notion of probabilistic rationing methods for the discrete framework. In this paper we establish a link between classical and probabilistic rationing methods. In particular, we assign to any given classical rationing method a probabilistic rationing method with minimal variance among those probabilistic rationing methods, which result in the same expected distributions as the given classical rationing method.

Item Type:Article
Series Number / Identification Number:10.1016/S0165-4896(02)00014-8
Uncontrolled Keywords:Rationing, Indivisible units, Fair allocation
Subjects:Mathematics, Econometrics
DOI:10.1016/S0165-4896(02)00014-8
ID Code:290
Deposited By: Ádám Hoffmann
Deposited On:02 Mar 2011 16:28
Last Modified:03 Jul 2012 00:24

Repository Staff Only: item control page